MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLUE
Model Number 48345B-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the blue 45 reload accessory to perform failure analysis (fa) and was able to confirm and replicate the customer reported complaint.The reload was fully fired based on in-house testing.The reload was found to have the knife exposed within the knife track.The knife was exposed towards the distal end, which does not align with the firing completion percentage displayed in the procedure logs.Additionally, the reload was found to have cartridge damage.A piece of the cartridge was found wedged in between the reload in front of the exposed knife, causing it to jam.The piece was removed from in-between the reload and the shuttle was fully deployed.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.The reload blade was found to have mechanical indentations.Isi received the sureform 45 stapler instrument (lot number: l14250327-0208) to perform fa and did not confirm or replicate the customer reported complaint.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions, and the grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using two blue 45 reload accessories.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument was fully functional.There was no problem detected.An advance stapler log review show sureform 45 stapler instrument, (lot number: l14250327-0208), was used first, and it was installed on the system 5 times and fired 5 reloads (1 white, followed by 4 blue).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.Next, sureform 45 stapler instrument, (lot number: l14250327-0210), was installed on the system 2 times and fired 1 blue reload.On the first install, a blue reload was installed, however no clamping or firing was performed.On install 2, the first clamp was successful, and the firing was completed with no pauses for compression.There were no relevant stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted transthoracic chest anastomosis esophagectomy procedure, unformed staples resulted after firing a sureform 45 stapler instrument with a blue reload accessory.An inspection of the instrument revealed no damage or abnormalities.At the time of the issue, the surgeon was constructing a conduit using stomach tissue to reconstruct the esophagus.The clinical sales representative (csr) suggested that the problem may have resulted from crossing staple lines; however, the surgeon did not confirm this during discussions with the csr.To resolve the issue a backup stapler instrument was utilized, but it also resulted in unformed staples.Subsequently, the surgeon opted to use a third-party stapler instrument to complete the stapling, and the procedure was successfully completed without further complications.There was no bleeding or injury to the patient as a result of the issue.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22061317
Report Number2955842-2025-20942
Device Sequence Number7849409
Product Code GDW
UDI-Device Identifier10886874117085
UDI-Public(01)10886874117085(10)NA
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345B-01
Device Catalogue Number48345B
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown